Alert archive / Washington / Wind Advisories in 2008
Wind Advisory 5, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 19, 2008, 4:26 PM PST for San Juan County, Washington. It took effect at Jan 20, 2008, 4:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2008, 4:26 PM PST (00:26 UTC)
- In effect from
- Jan 20, 2008, 4:00 AM PST
- Expired
- Jan 21, 2008, 4:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 0.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 200026 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 426 PM PST SAT JAN 19 2008 ...STRONG WINDS EXPECTED ACROSS PARTS OF NORTHWESTERN WA ON SUNDAY... .STRONG NORTHEAST WINDS WILL FUNNEL OUT OF THE FRASER RIVER VALLEY INTO WESTERN WA ON SUNDAY AS AN ARCTIC HIGH PRESSURE CENTER ACROSS INTERIOR BRITISH COLUMBIA SLIDES SOUTH. THE STRONGEST WINDS WILL BE FOUND ACROSS THE NORTH INTERIOR...THE SAN JUAN ISLANDS AND THE WESTERN STRAIT OF JUAN DE FUCA. WINDS WILL WEAKEN BY MONDAY MORNING AS THE PRESSURE GRADIENT ACROSS THE AREA RELAXES. WAZ001-503-515-201300- /O.NEW.KSEW.WI.Y.0005.080120T1200Z-080121T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- WESTERN STRAIT OF JUAN DE FUCA- 426 PM PST SAT JAN 19 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY. STRONG NORTHEAST TO EAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED ACROSS THE AREA THROUGH EARLY MONDAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ 33
3 follow-up statements
000 WWUS76 KSEW 201201 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 401 AM PST SUN JAN 20 2008 ...STRONG WINDS EXPECTED ACROSS PARTS OF NORTHWESTERN WASHINGTON TODAY... .STRONG NORTHEAST WINDS WILL FUNNEL OUT OF THE FRASER RIVER VALLEY INTO WESTERN WA TODAY AS AN ARCTIC HIGH PRESSURE CENTER ACROSS INTERIOR BRITISH COLUMBIA SLIDES SOUTH. THE STRONGEST WINDS WILL BE FOUND ACROSS THE NORTH INTERIOR...THE SAN JUAN ISLANDS AND THE WESTERN STRAIT OF JUAN DE FUCA. WINDS WILL WEAKEN BY MONDAY MORNING AS THE PRESSURE GRADIENT ACROSS THE AREA RELAXES. WAZ001-503-515-210000- /O.CON.KSEW.WI.Y.0005.000000T0000Z-080121T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- WESTERN STRAIT OF JUAN DE FUCA- 401 AM PST SUN JAN 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. STRONG NORTHEAST TO EAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED ACROSS THE AREA THROUGH EARLY MONDAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$
000 WWUS76 KSEW 202347 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 347 PM PST SUN JAN 20 2008 WAZ001-503-515-211200- /O.CON.KSEW.WI.Y.0005.000000T0000Z-080121T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- WESTERN STRAIT OF JUAN DE FUCA- 347 PM PST SUN JAN 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. STRONG WINDS WILL CONTINUE TO FUNNEL OUT FROM THE FRASER RIVER VALLEY THIS EVENING WITH NORTHEAST TO EAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE ACROSS THE AREA. WINDS WILL WEAKEN EARLY MONDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$
000 WWUS76 KSEW 210420 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 820 PM PST SUN JAN 20 2008 WAZ515-211200- /O.UPG.KSEW.WI.Y.0005.000000T0000Z-080121T1200Z/ /O.NEW.KSEW.HW.W.0003.080121T0420Z-080121T1200Z/ WESTERN STRAIT OF JUAN DE FUCA- 820 PM PST SUN JAN 20 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. VERY STRONG NORTHEAST WINDS HAVE DEVELOPED OVER THE WESTERN STRAIT OF JUAN DE FUCA THIS EVENING. SUSTAINED WINDS OF 40 TO 45 MPH WITH GUSTS TO 65 MPH ARE BEING EXPERIENCED IN THIS REGION AS OF 8 PM. THESE STRONG WINDS WILL CONTINUE INTO THE NIGHT BEFORE EASING UP DURING THE PRE-DAWN HOURS MONDAY MORNING. THESE VERY STRONG WINDS ARE NOT FROM THE USUAL SOUTH OR WESTERLY DIRECTIONS TO WHICH THIS AREA IS USED TO. THEREFORE THERE IS A HIGHER LIKELIHOOD THAT THE WINDS COULD CAUSE TREE DAMAGE AND POWER OUTAGES. WINDS THIS STRONG CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ001-503-211200- /O.CON.KSEW.WI.Y.0005.000000T0000Z-080121T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- 820 PM PST SUN JAN 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. STRONG WINDS WILL CONTINUE TO FUNNEL OUT FROM THE FRASER RIVER VALLEY THIS EVENING WITH NORTHEAST TO EAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE ACROSS THE AREA. WINDS WILL WEAKEN EARLY MONDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ CERNIGLIA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 19, 3:30 PM PST, 56 minutes earlier.
Area forecast discussion, Jan 19, 3:30 PM PST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 330 PM PST SAT JAN 19 2008 .SYNOPSIS...AN UPPER LEVEL TROUGH WILL CONTINUE TO PASS THROUGH WA THIS EVENING WITH SHOWERS DECREASING AFTER MIDNIGHT. STRONG NORTHEASTERLY WINDS WILL BLOW THROUGH THE FRASER RIVER VALLEY OF BC SUNDAY MORNING BRINGING COOLER AIR INTO WESTER WA AND VERY WINDY CONDITIONS ACROSS THE NORTH. DRY BUT COOL CONDITIONS WILL PERSIST THROUGH THE MIDDLE OF THE WEEK...THEN MORE RAIN AND SNOW IS POSSIBLE THURSDAY THROUGH SATURDAY. && .SHORT TERM...UPPER LEVEL LOW MAKING ITS WAY ACROSS WA THIS EVENING WITH SCATTERED TO NUMEROUS SHOWERS ON THE RADAR. WATER VAPOR LOOP SHOWS THE TROUGH AXIS RIGHT ACROSS THE CASCADES HEADING E. ONE CONCERN FOR THE EVENING IS THE CHANCE FOR A LITTLE BIT OF LOWLAND SNOW. KBLI SWITCHED TO SNOW BRIEFLY THIS AFTERNOON AS WINDS TURNED TO NORTHERLY. TEMPS ACROSS THE REMAINDER OF THE INTERIOR WILL BE RIGHT ON THE BORDER SO MENTIONED THE POSSIBILITY OF SOME SNOW SHOWERS IN THE EVENING....ESPECIALLY IF WINDS ACROSS THE REST OF THE INTERIOR ALSO SWITCH OVER TO THE NORTH SOONER THAN EXPECTED. PRECIP ALSO IS STARTING TO FOCUS INTO BANDS WHICH WOULD ALSO MAKE THINGS INTERESTING IF HEAVIER RAIN/SNOW SHOWERS DEVELOP. BIG STORY FOR SUNDAY IN THE FRASER VALLEY OUTFLOW THAT THE MODELS HAVE BEEN SHOWING OVER THE PAST FEW DAYS. THE UPPER LEVEL TROUGH WILL SHIFT TO THE SE OVER EASTERN OREGON SUN MORNING AS A STRONG SFC HIGH ACROSS INTERIOR BC SAGS SOUTHWARD. PRES GRADIENT FROM BELLINGHAM TO WILLIAMS LAKE BC INCREASES TO -19 MB WITH STRONG NE FLOW SPEWING OUT OF THE FRASER RIVER VALLEY INTO WESTERN WA. THE EAST WINDS WILL ALSO FAN OUT THROUGH THE STRAIT OF JUAN DE FUCA MAKING FOR A PRETTY BLUSTERY DAY ACROSS THE NORTH. WENT AHEAD AND ISSUED WIND ADVISORY FOR NORTH INTERIOR...SAN JUANS AND WESTERN STRAIT FOR NE TO E WINDS AT LEAST 25 TO 35 WITH GUST UP TO 55 MPH POSSIBLE. AS FOR THE TEMPS...MOST AREAS WILL STRUGGLE TO GET OUT OF THE 30S ON SUNDAY...BUT SKIES WILL BE IMPROVING IN THE AFTERNOON FOR A MOSTLY SUNNY DAY. MOST LIKELY THE COLDEST TEMPS OF THE SEASON WILL BE OVERNIGHT SUNDAY WITH MORNING LOWS ON MARTIN LUTHER KING JR DAY DOWN TO THE TEENS TO MID 20S. DRY AND COOL ON TUES AS WELL. 33 .LONG TERM...DRY AND COOLER WEATHER IS EXPECTED ACROSS WESTERN WA THROUGH WEDNESDAY WITH LITTLE CHANGE TO THE PREVIOUS FORECAST. BY THURSDAY...THE UPPER LOW THAT WAS OVER WA ON SAT WILL EVENTUALLY GET PINCHED OFF INTO A CUTOFF LOW OFF THE CA COAST. MODELS DISAGREE WITH WHERE THIS CUTOFF WILL VENTURE...EITHER EAST AS IT PHASES WITH ANOTHER DEVELOPING TROUGH OR BACK NORTH TOWARD THE PAC NW. WILL NEED TO WATCH HOW THIS EVOLVES AS DIFFERENT TRACKS MAY UPSET THE OVERALL PATTERN. MODELS DO HINT AT A BROAD TROUGH DEVELOPING ACROSS THE AREA THROUGH SATURDAY SO DID INTRODUCE CHANCE POPS ACROSS THE AREA. TEMPS WILL STILL BE ON THE COOL SIDE WHICH WOULD MAKE THINGS REALLY INTERESTING WITH THE POSSIBILITY OF MORE LOWLAND SNOW. 33 && .AVIATION...WITH LOW PRESSURE CENTERED NEAR THE CENTRAL PUGET SOUND AREA...EXPECT NEARLY STATUS QUO LOW CLOUDS AND RATHER LOW VISIBILITIES TO CONTINUE MUCH OF THE NIGHT. SHOWER ACTIVITY OVER THE NORTH SOUND WILL GRADUALLY SHIFT SOUTH THROUGH THE SOUND LATE TONIGHT. THERE IS THE RISK THAT PRECIPITATION WILL CHANGE TO SNOW OVERNIGHT WITH UP TO 1 INCH ACCUMULATION BETWEEN ABOUT MIDNIGHT AND 7 AM AS MODIFIED ARCTIC AIR BEGINS POURING OUT OF THE FRASER VALLEY NE OF BELLINGHAM AND DUMPS SOUTH THRU THE SOUND. THE BEST CHANCE FOR THE LIGHT ACCUMULATION IN THE SEATTLE AREA IS BETWEEN 2 AND 6 AM. TEMPERATURES AT THE CHANGEOVER WOULD BE NEAR FREEZING. THE AIR MASS WILL RAPIDLY DRY FROM THE NORTH EARLY SUN MORNING WITH SEVERE CLEAR BY 16Z OVER MUCH OF THE AREA. NE WINDS IN THE FRASER OUTFLOW AREA AND NORTH OF THE SAN JUANS WILL REACH 30 TO 40 KT AROUND 7 AM SUN MORNING AND WILL CONTINUE THRU SUN NIGHT OR MON. ALBRECHT && .MARINE...CONVERGING LOW LEVEL WINDS OCCURRING AT THIS TIME WITH LOW PRESSURE SITTING OVER THE CENTRAL PUGET SOUND AREA. WIND WILL COME AROUND TO N OVERNIGHT AS THE LOW DROPS S...AND WILL THEN RAPIDLY RAMP UP TO GALE FORCE COAST...STRAIT AND NORTH INLAND WATERS EARLY SUN MORNING AS BELLINGHAM-WILLIAMS LAKE PRESSURE GRADIENTS RISE TO -18 MB. SCA WINDS ARE EXPECTED AT THE EAST ENTRANCE...ADMIRALTY INLET AND PUGET SOUND/HOOD CANAL BEGINNING EARLY SUN. THESE STRONG WINDS WILL CONTINUE THROUGH MUCH OF THE DAY MON. WINDS AND SEAS WILL SUBSIDE LATER MON WITH LIGHT CONDITIONS TUE AND WED AS THE HIGH DRIFTS SE AND WEAKENS. A RATHER STRONG PACIFIC STORM SYSTEM WILL APPROACH VANCOUVER ISLAND THU. ALBRECHT && .SEW WATCHES/WARNINGS/ADVISORIES... .GALE WARNING COAST...WEST ENTRANCE TO THE STRAIT...CENTRAL STRAIT...AND NORTHERN INLAND WATERS. .SMALL CRAFT ADVISORY...EAST ENTRANCE TO THE STRAIT...ADMIRALTY INLET...AND PUGET SOUND AND HOOD CANAL. .WIND ADVISORY NORTH INTERIOR...SAN JUANS...WESTERN STRAIT. WEATHER.GOV/SEATTLE
Nearby
Wind Advisories in Washington, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.